Epilepsy Research UK
1,882 members547 posts

Weight gain & Acne From Medication??

Hey I'm Jen I'm 29 and have Epilepsy following head trauma. I take Lacosamide to control my seizures. I also take Pregabalin, Zomorph, Amitriptyline and Mirtazapine for my Fibromyalgia and PTSD.

My problem is how much weight I have gained (40lbs in 3 months) And have terrible acne on my face particularly my jaw line and neck.

I'm so miserable and barely leave the house. None of my clothes fit and even my GP has exhausted multiple acne treatments and none have worked 😔😞

Please tell me I'm not alone, I'm really struggling to see any hope in this at the moment. My son tells me I'm still beautiful etc but I don't feel it at all.

Thanks guys,

Jen 🤗🤗🤗

3 Replies
oldestnewest

Hi Jen, hang in there... Don't give up hope! Epilepsy is a complex situation and we all have our good and bad days... Here to talk to if need be.

Reply

Hi Jen, I too take Lacosamide for almost a year now, only a low dose 150mg but as an add on to my Keppra which is my main anticonvulsant, I too have put on weight even though I feel I try to control it I don't seem able to shift any pounds and always seem to be hungry and can eat any time of the day!

I also have had lots of spots around my jaw line, I had put this down to my age 49 in that I might be going through the menopause as when Im premenstrual I always have had a few spots so thought it was a change in hormones that was causing this, but have recently had a blood test to determine whether it is the hormones that are messing with my medication (I have a mirena coil so don't have periods) as I had a seizure around the time I felt pmt but blood test came back normal so i still have the joys of menopause to go through.

So I'm putting the weight gain and spots down to my medication but as I take 2 I'm not sure when it started due to crap memory so can't be sure which one it is but guessing they all have similar side effects.

So I can sympathise with you, but you must'nt let this get to you. I go to a Epilepsy Action coffee and chat group once a month and meet up with similar people from all walks of life that struggle with day to day life with seizures of different types and when I come away from this I always feel greatful that my epilepsy isn't half as bad as some of the others and get a lift from speaking to others in the same situation that have lived with it from a young age or are looking after children with it.

Please try and find something near to you that can help you, failing that go and have a makeover at one of the makeup counters so that you can disguise your spots which will make you feel better, I luckily dont have them on my face just my jawline and neck so my hair does cover it to a certain extent but I would use a cover up if it was effecting me from leaving the house, people live with far worse conditions please don't beat yourself up over this, try to find someone you can talk to when you are feeling down. I'm here to chat if I can be of any help

Bev

xx

Reply

Hi Jen

I think I’ve seen both your posts now. I have epilepsy too and currently take a whole mix of drugs. It’s often difficult when you’re on such a mix to know which one is causing which problem. There are some epilepsy drugs known to cause weight gain, and others effect appetite, so some get weight loss. The same with the antidepressants. It is possibly also worth chatting with your pharmacist about skin treatments - there might be something they can recommend. I find I just have to work around the weight and be careful with my diet and exercise - sometimes it will only stop me gaining more, but...

You poor woman having all this and PTSD... are you seeing a specialist for treatment? As a starting point I’d recommend contacting MIND for more information and to find a local support group. I know getting out the door can be tough, but they can help and put you in touch with others.

I’m happy to reply to messages and questions and I’m sure others here are. Wishing you a good day and that they get better 😉

Best wishes

Jan

Reply

You may also like...